Alert archive / Kansas / Flash Flood Warnings in 2015
Flash Flood Warning 27, NWS Topeka, KS
NWS Topeka, KS issued this flash flood warning at Jul 20, 2015, 2:10 AM CDT for Pottawatomie County, Riley County, Kansas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 20, 2015, 2:10 AM CDT (07:10 UTC)
- Expired
- Jul 20, 2015, 6:15 AM CDT
- In force
- 4 hr
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Pottawatomie County, KS, Riley County, KS
The radar
The Topeka radar (KTWX), 53 km from the middle of the area, began a volume at 07:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 7.2 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1870 J/kg
- Mixed-layer CIN
- -60 J/kg
- Mixed-layer LCL
- 1180 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 94 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 10.9
The text
As transmitted, in the capitals the NWS used until 2016.
570
WGUS53 KTOP 200710
FFWTOP
KSC149-161-201115-
/O.NEW.KTOP.FF.W.0027.150720T0710Z-150720T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
210 AM CDT MON JUL 20 2015
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL RILEY COUNTY IN NORTHEASTERN KANSAS...
NORTHWESTERN POTTAWATOMIE COUNTY IN NORTHEASTERN KANSAS...
* UNTIL 615 AM CDT
* AT 209 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. UP TO TWO INCHES OF RAIN HAVE
ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WESTMORELAND...BLAINE...OLSBURG...RANDOLPH...WHEATON AND TUTTLE
CREEK LAKE.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND
STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AND LOW LYING SPOTS.
&&
LAT...LON 3951 9632 3930 9640 3929 9655 3930 9663
3930 9675 3947 9684 3950 9672
$$
BOWEN2 follow-up statements
334
WGUS73 KTOP 200756
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
256 AM CDT MON JUL 20 2015
KSC149-161-201115-
/O.CON.KTOP.FF.W.0027.000000T0000Z-150720T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RILEY-POTTAWATOMIE-
256 AM CDT MON JUL 20 2015
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 AM CDT FOR
NORTH CENTRAL RILEY AND NORTHWESTERN POTTAWATOMIE COUNTIES...
AT 256 AM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE WARNED
AREA. UP TO THREE INCHES OF RAIN HAVE ALREADY FALLEN. FLASH FLOODING
IS ALREADY OCCURRING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WESTMORELAND...BLAINE...OLSBURG...RANDOLPH...WHEATON AND TUTTLE CREEK
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
HEAVY RAINFALL WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND
STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND AND LOW LYING SPOTS.
&&
LAT...LON 3951 9632 3930 9640 3929 9655 3930 9663
3930 9675 3947 9684 3950 9672
$$
BOWEN831
WGUS73 KTOP 201114
FFSTOP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
614 AM CDT MON JUL 20 2015
KSC149-161-201124-
/O.EXP.KTOP.FF.W.0027.000000T0000Z-150720T1115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
RILEY-POTTAWATOMIE-
614 AM CDT MON JUL 20 2015
...THE FLASH FLOOD WARNING FOR NORTH CENTRAL RILEY AND NORTHWESTERN
POTTAWATOMIE COUNTIES WILL EXPIRE AT 615 AM CDT...
THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.
LAT...LON 3951 9632 3930 9640 3929 9655 3930 9663
3930 9675 3947 9684 3950 9672
$$
BOWENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 20, 12:22 AM CDT, 1 hour 48 minutes earlier.
Area forecast discussion, Jul 20, 12:22 AM CDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TOPEKA KS 1222 AM CDT MON JUL 20 2015 ...UPDATE TO AVIATION FORECAST DISCUSSION... .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 309 PM CDT SUN JUL 19 2015 THE UPPER LEVEL TROUGH AND MCV THAT HELPED PROVIDE ASCENT FOR THE COMPLEX OF THUNDERSTORMS THAT MOVED ACROSS THE NORTHERN HALF OF THE CWA THIS MORNING HAS NOW MOVED EAST ACROSS NORTHERN MO INTO IL. THE NORTHERN COUNTIES OF THE CWA ALONG THE NE BORDER PICKED UP BETWEEN 2 TO 5 INCHES OF RAINFALL WHICH RESULTED IN SOME FLASH FLOODING BETWEEN 6 AM-8AM. A SURFACE OUTFLOW BOUNDARY HAS MOVED SOUTH ACROSS MUCH OF THE CWA...THOUGH THE SOUTHERN COUNTIES WERE BEGIN TO RECOVER INTO THE LOWER 80S WITH MID 70 DEWPOINTS. THE MESOSCALE MODELS DO NOT SHOW ANY THUNDERSTORMS DEVELOPING ALONG THE OUTFLOW BOUNDARY ACROSS EAST CENTRAL KS. I'LL PROBABLY JUST GO WITH 14 POPS FOR TONIGHT AND THROUGH MUCH OF THE EVENING HOURS. EASTERLY UPSLOPE FLOW COMBINED WITH ASCENT FRONT ANOTHER WEAK UPPER LEVEL TROUGH WILL CAUSE NUMEROUS SHOWERS AND THUNDERSTORMS TO DEVELOP ACROSS THE HIGH PLAINS OF EASTERN CO AND WESTERN KS LATE THIS AFTERNOON AND THROUGH THE EVENING HOURS. I EXPECT AN MCS/COMPLEX OF THUNDERSTORMS TO DEVELOP ACROSS WESTERN KS DURING THE MID EVENING HOURS AND TRACK EAST-NORTHEAST ACROSS EASTERN KS DURING THE LATE EVENING AND MORNING HOURS OF MONDAY. THERE'S STILL SOME UNCERTAINTY TO WHERE THE MCS WILL FORM AND TRACK. THE HRRR HAS BEEN PERFORMING WELL BETWEEN 03Z-12Z THE PAST FEW DAYS AND SHOWS THE COMPLEX OF STORMS DEVELOPING ACROSS WEST CENTRAL AND SOUTHWEST KS AND MOVING NORTHEAST ACROSS THE NORTHERN COUNTIES OF THE CWA. THE WRF SOLUTIONS ARE A BIT FARTHER SOUTH ALONG THE I-70 CORRIDOR. THE 12Z NAM SHOWS THE COMPLEX OF STORMS WEAKENING THROUGH THE EARLY MORNING HOURS ONCE IT REACHES CENTRAL AND NORTH CENTRAL KS. DUE TO THE HEAVY RAINFALL THIS MORNING ACROSS THE NORTHERN COUNTIES OF THE CWA...AND THE CHANCE OF AN MCS OR COMPLEX OF STORMS MOVING ACROSS THE SAME AREA DURING THE EARLY MORNING HOURS OF MONDAY...I HAVE DECIDED TO ISSUE A FLASH FLOOD WATCH IN EFFECT FROM 9 PM THROUGH 11 AM MONDAY. THE FLASH FLOOD WATCH IS GENERALLY ALONG A MINNEAPOLIS TO MANHATTAN...TO HOYT...TO OKALOOSA LINE. COUNTIES FARTHER SOUTH MAY HAVE TO BE ADDED ON THIS EVENING IF THE MCS DEVELOPS FARTHER SOUTH AND MOVES ACROSS THE CENTRAL OR SOUTHERN COUNTIES OF THE CWA. THE ENVIRONMENT LATE TONIGHT AND THROUGH THE MORNING HOURS ACROSS NORTHEAST KS WILL CONSIST OF 2000-3000 MUCAPE ALONG WITH 0-6KM EFFECTIVE SHEAR OF 25 TO 35 KTS. THEREFORE SOME OF THE STRONGER UPDRAFTS IN A COMPLEX OF STORMS MAY BE SEVERE WITH THE PRIMARY HAZARD BEING DAMAGING WIND GUSTS AND HAIL UP TO HALF DOLLAR SIZE. IF A FORWARD PROPAGATING MCS DEVELOPS THEN THERE MAY BE MORE WIDESPREAD DAMAGING WIND GUSTS. ANY MCS OR COMPLEX OF THUNDERSTORMS WILL PRODUCE HEAVY RAINFALL WITH FORECAST PWATS IN THE 1.9-2.25 INCH RANGE. MONDAY...THE COMPLEX OF STORMS WILL BE ONGOING ACROSS PORTIONS OF THE CWA DURING THE MORNING HOURS. THE UPPER LEVEL TROUGH WILL MOVE EAST-SOUTHEAST ACROSS EASTERN NE AND EASTERN KS DURING THE AFTERNOON HOUR. THERE COULD BE A BREAK IN THE THUNDERSTORM CHANCES DURING THE EARLY AFTERNOON HOURS BUT THE EASTERN COUNTIES MAY SEE NEW STORMS DEVELOP ON A STRONGER SURFACE FRONT THAT WILL PUSH SOUTHEAST ACROSS THE CWA DURING THE AFTERNOON HOURS. HIGHS WILL REMAIN COOLER DUE TO THE MORNING RAIN CHANCES AND CLOUD COVER INTO THE EARLY AFTERNOON HOURS. HIGHS WILL RANGE FROM THE MID 80S ALONG THE NE BORDER TO LOWER 80S ACROSS THE SOUTHWEST COUNTIES. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 309 PM CDT SUN JUL 19 2015 MONDAY NIGHT THROUGH WEDNESDAY...PREVIOUSLY MENTIONED FRONT PUSHES DOWN TO NEAR KS/OK BORDER BY MIDNIGHT MONDAY NIGHT. COULD BE A FEW LINGERING STORMS IN THE EAST CENTRAL MONDAY EVENING. AFTER MIDNIGHT...A WEAK SYSTEM MOVING THROUGH THE NEAR ZONAL FLOW COMBINES WITH ISENTROPIC UPLIFT OVER THE THERMAL BOUNDARY TO GIVE ANOTHER CHANCE FOR SHOWERS AND STORMS IN EAST CENTRAL KS AND AREAS SOUTH. ON TUESDAY...SUBSIDENCE BEHIND WEAK WAVE AND INFLUENCE OF SURFACE HIGH PRESSURE RIDGE SHOULD KEEP AREA DRY WITH LOWER DEWPOINTS AND COOLER TEMPERATURES IN THE 80S. ANOTHER WEAK TROUGH IN THE ZONAL FLOW ALOFT AFFECTS THE AREA ON TUESDAY NIGHT AND WEDNESDAY. WHILE SURFACE BOUNDARY IS FORECAST BY THE MODELS TO EDGE NORTHWARD...BEST LIFT SHOULD BE ACROSS THE SOUTHERN HALF OF KS AND HAVE CONFINED HIGHEST POPS AND LARGER QPF TO OUR EAST CENTRAL KS COUNTIES TO THE SOUTH OF I70. THURSDAY THROUGH SUNDAY...LATE WEEK LOOKS TO HAVE SEVERAL ON AND OFF CHANCES OF PRECIP. THURSDAY WILL LIKELY BE THE WETTEST DAY WITH PLENTY OF SUBTROPICAL MOISTURE EXTENDING UP INTO THE REGION AS WELL A COUPLE MID LEVEL IMPULSES WORKING OUT OF THE CENTRAL ROCKIES AND OVER NORTHEASTERN KS. GENERALLY HAVE POPS DECREASING HEADING INTO THURSDAY AFTERNOON TAPERING OFF FAIRLY SHARPLY BY EVENING WITH A HIGHLY AMPLIFIED BUT NARROW UPPER RIDGE BUILDING INTO THE CENTRAL PLAINS EXTENDING INTO THE UPPER MISSISSIPPI VALLEY FOR FRIDAY. BY SATURDAY MORNING A BROADER MID LEVEL RIDGE SITUATES ITSELF OVER THE SOUTHERN AND CENTRAL ROCKIES WITH A NORTHWEST FLOW REGIME IN PLACE OVER THE OUTLOOK AREA. THIS WILL LIKELY PROVIDE SOME SMALL CHANCES FOR SCATTERED PRECIP ON SATURDAY MORNING MAINLY OVER AREAS NEAR THE KS/NE BORDER. THE LONG TERM MODELS DIFFER A BIT AT THIS POINT AS THE ECMWF SUGGESTS THAT AN MCS WILL HAVE DEVELOPED OVERNIGHT FRIDAY AND MOVE INTO THE REGION BY SATURDAY MORNING, WHILE THE GFS AND CANADIAN SUGGEST THAT A WEAK BOUNDARY WILL BE FORCED INTO THE AREA ASSOCIATED WITH THE BROADER TROUGH OF THE WESTERLIES MOVING INTO THE UPPER MISSISSIPPI VALLEY. EITHER WAY, IT DOES APPEAR THERE WILL BE AT LEAST SOME SUPPORT FOR SHOWERS AND MORNING THUNDERSTORMS SATURDAY. WITH A SITUATION THAT LOOKS TO LEAVE SEVERAL POTENTIAL BOUNDARIES IN PLAY OVER THE REGION, SUNDAY COULD SEE ANOTHER CHANCE FOR PRECIP AS A WEAK WAVE TURNS THE RIDGE AND INSTABILITY SETS UP WITH DAYTIME HEATING. HIGHS DURING THE PERIOD WILL LIKELY BE INTO THE 90S FOR FRIDAY THROUGH SUNDAY WITH WARMEST TEMPERATURES IN PARTS OF CENTRAL KS. LOWS LIKELY REMAIN IN THE 70S. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT) ISSUED AT 1220 AM CDT MON JUL 20 2015 CONVECTION REMAINS THE CHALLENGE WITH THE TAF CYCLE. HIT AND MISS TSRA WILL BODE FOR VCTS EARLY IN THE FORECAST AND BECOME A TEMPO IN A FEW HOURS AS HIGHER COVERAGE COMPLEX MOVES EASTWARD AND CAN REASSESS. DOES STILL LOOK TO CLEAR MID TO LATE MORNING WITH NORTHERLY WINDS TAKING HOLD BEHIND. && .TOP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR KSZ008>012-020>024- 026-034. && SHORT TERM...GARGAN LONG TERM...PHILLIPS/DRAKE AVIATION...67
Hazardous weather outlook, Jul 19, 4:10 PM CDT, 10 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 410 PM CDT SUN JUL 19 2015 KSZ008>012-020>024-026-034>040-054>056-058-059-202115- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 410 PM CDT SUN JUL 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS MAY REDEVELOP LATE THIS AFTERNOON INTO THE EVENING HOURS. IF STORMS DEVELOP THEY COULD BECOME SEVERE AND PRODUCE LOCALLY DAMAGING WINDS AND LARGE HAIL. ADDITIONAL THUNDERSTORMS ARE LIKELY TO MOVE ACROSS THE AREA OVERNIGHT. THE PRIMARY HAZARDS WITH THESE STORMS WILL BE VERY HEAVY RAIN AND FLASH FLOODING...AS WELL AS SOME POTENTIAL FOR DAMAGING WINDS. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR COUNTIES MAINLY NORTH OF I-70 IN A LINE FROM MINNEAPOLIS TO MANHATTAN TO HOLTON AREAS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A CHANCE FOR THUNDERSTORMS MONDAY AND MONDAY NIGHT. SOME OF THESE STORMS MAY BE CAPABLE OF STRONG WIND GUSTS AND LOCALLY EXCESSIVE RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/TOP/SITREP
In the hours before
Special weather statement, Jul 19, 11:16 PM CDT, 2 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1116 PM CDT SUN JUL 19 2015
KSZ037-054-058-059-200500-
LYON-ANDERSON-COFFEY-MORRIS-
1116 PM CDT SUN JUL 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MORRIS...
SOUTHWESTERN ANDERSON...COFFEY AND LYON COUNTIES UNTIL MIDNIGHT
CDT...
AT 1115 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF THUNDERSTORMS
FROM COUNCIL GROVE SOUTHEAST THROUGH BURLINGTON...MOVING NORTHEAST
AT 30 MPH.
WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS...AS
WELL AS LOCALLY HEAVY RAINFALL.
LOCATIONS IMPACTED INCLUDE...
EMPORIA...BURLINGTON...COUNCIL GROVE...LEBO...AMERICUS...OLPE...NEW
STRAWN...HARTFORD...GRIDLEY...NEOSHO RAPIDS...WESTPHALIA...WILSEY...
BUSHONG...DUNLAP...LE ROY...COUNCIL GROVE LAKE...JOHN REDMOND
RESERVOIR AND BURDICK.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 35 BETWEEN MILE MARKERS 128 AND 150.
KANSAS TURNPIKE BETWEEN MILE MARKERS 117 AND 140.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3817 9596 3817 9636 3852 9635 3852 9688
3855 9692 3880 9653 3850 9596 3843 9595
3843 9583 3819 9537 3804 9550 3804 9596
TIME...MOT...LOC 0415Z 239DEG 27KT 3811 9582Special weather statement, Jul 19, 11:58 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
1158 PM CDT SUN JUL 19 2015
KSZ058-059-200530-
ANDERSON-COFFEY-
1158 PM CDT SUN JUL 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR ANDERSON AND COFFEY COUNTIES
UNTIL 1230 AM CDT...
AT 1156 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS NEAR LE ROY...MOVING NORTHEAST AT 20 MPH. THIS LINE
EXTENDED FROM JUST EAST OF HARTFORD...SOUTHEAST TO SOUTH OF GARNETT.
WINDS IN EXCESS OF 40 MPH AND VERY HEAVY RAINFALL WILL BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GARNETT...BURLINGTON...LEBO...WAVERLY...COLONY...NEW STRAWN...
GRIDLEY...GREELEY...WESTPHALIA...KINCAID...LONE ELM...HARRIS...LE ROY
AND JOHN REDMOND RESERVOIR.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 144 AND 146.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS. FREQUENT LIGHTNING IS ALSO OCCURRING WITH THIS STORM.
&&
LAT...LON 3804 9594 3843 9594 3840 9551 3839 9551
3839 9536 3837 9508 3804 9508
TIME...MOT...LOC 0456Z 240DEG 49KT 3814 9558Special weather statement, Jul 20, 1:53 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
153 AM CDT MON JUL 20 2015
KSZ023-200715-
POTTAWATOMIE-
153 AM CDT MON JUL 20 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN POTTAWATOMIE COUNTY
UNTIL 215 AM CDT...
AT 152 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
OLSBURG...MOVING EAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH AND HEAVY RAINFALL WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WESTMORELAND...OLSBURG AND TUTTLE CREEK LAKE.
LAT...LON 3949 9633 3929 9639 3933 9666 3933 9667
3934 9666 3934 9667 3936 9669 3947 9667
TIME...MOT...LOC 0652Z 273DEG 21KT 3942 9659
BOWENThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 11:16 PM CDT | Special Weather Statement | TOP | Coffey, Lyon, Morris | 44 min |
| Jul 19, 11:58 PM CDT | Special Weather Statement | TOP | Anderson, Coffey | 32 min |
| Jul 20, 12:09 AM CDT | River Flood Warning | TOP | Marshall | 48 hr |
| Jul 20, 1:53 AM CDT | Special Weather Statement | TOP | Pottawatomie | 22 min |
| Jul 20, 2:24 AM CDT | Special Weather Statement | TOP | Pottawatomie | 36 min |
| Jul 20, 2:36 AM CDT | Special Weather Statement | TOP | Shawnee | 24 min |
| Jul 20, 3:11 AM CDT | Special Weather Statement | TOP | Jefferson | 49 min |
| Jul 20, 3:28 AM CDT | Special Weather Statement | TOP | Jefferson | 47 min |
| Jul 20, 4:02 AM CDT | Areal Flood Advisory | TOP | Jackson, Jefferson | 3 hr |
| Jul 20, 4:09 AM CDT | Areal Flood Advisory | TOP | Marshall, Washington | 3 hr |
Nearby
Flash Flood Warnings in Kansas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.